MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367985
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information is as follows: g.4.Pma / 510(k)#: k230855.Investigation summary: bd received 8 photos and 250 samples (lot 5142735) for investigation.The analysis of the customer photos showed multiple tubes with underfill defects for lot 5142735.However, collapsed tubes were not seen for lot 5142735 as the lot number was not visible in the photos.From the 250 customer samples, 30 were randomly selected and subjected to visual inspection for collapsed tubes, resulting in 3 failures for lot 5142735.The customer samples were not functionally tested for underfill as the sumter plant does not have a means to decontaminate the samples.For lot 5142735, 30 retained samples were visually inspected for all visual defects, and all samples passed.Additionally, a total of 20 retained samples were tested for draw functionality, and all tubes were within specification.Based on the review of batch records and investigation results, no definitive root cause from the manufacturing process was identified for the reported defects.Based on a review of the device history record for the incident lots, all product specifications and requirements for lot release were met.This complaint has been confirmed for the lot 5142735, for the indicated failure modes: collapse based on customer sample analysis and underfill based on customer photo analysis.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
It was reported while using bd vacutainer® sst¿, an unspecified number of tubes underfilled.Additionally, a non-reportable defect of collapsed tubes was also seen in an unspecified number of tubes.No adverse impact was reported regarding the patient or user.

Brand Name
BD VACUTAINER® SST¿
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22965807
Report Number1024879-2025-01191
Device Sequence Number18407667
Product Code JKA
UDI-Device Identifier30382903679851
UDI-Public(01)30382903679851(17)260430(10)5142735
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number367985
Device Lot Number5142735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown